Hail, Dunklin
- When
- July 22, 3:42 PM CST to 3:55 PM CST
- Where
- Dunklin County, Malden
- Measured
- 1 in hail
- Property damage
- $110
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.567, -89.967
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 22, 1:49 PM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 249 PM CDT FRI JUL 22 2005 .DISCUSSION... THE HEAT ADVISORY HAS ALREADY VERIFIED TODAY OVER MOST AREAS WITH HEAT INDICES RANGING FROM 105 TO 108. ALL AREAS WILL SEE 105 PLUS HEAT INDICES BEFORE THE DAY IS THROUGH. SUNNY TO MOSTLY SUNNY SKIES PREVAIL ACROSS THE REGION. THE HOT TEMPERATURES WILL ONLY GET WORSE OVER THE WEEKEND AS THE UPPER LEVEL RIDGE BECOMES CENTERED OVER THE MIDSOUTH. 850MB TEMPS WILL RANGE FROM 22C TO 24C WHICH SUPPORTS HIGHS IN THE UPPER 90S TO LOWER 100S. AS HAS BEEN STATED IN PREVIOUS DISCUSSIONS...WE FEEL THAT THE MOIST AIRMASS WILL PREVENT MOST AREAS FROM REACHING TRIPLE DIGITS. THE ONE EXCEPTION MIGHT BE IN THE JONESBORO AREA AS THEY ARE RUNNING A FEW DEGREES WARMER THAN THE REST OF THE AREA. HAVE DECIDED TO GO AHEAD FORECAST 100 FOR THEM ON SUNDAY. REGARDLESS IF IT REACHES 100 OR NOT...THE HEAT INDICES WILL BE BETWEEN 105 AND 110. THE HEAT ADVISORY WILL CONTINUE. NO PRECIP EXPECTED OVER THE WEEKEND AS DRIER MIDLEVEL AIR WORKS INTO THE AREA AND SUBSIDENCE FROM THE UPPER RIDGE DOMINATES. THE RIDGE AXIS WILL BEGIN TO SHIFT EAST ON MONDAY. 850 TEMPS STILL HANG AROUND 22C WHICH WOULD SUGGEST HIGHS REMAIN IN THE UPPER 90S WITH CONTINUED HEAT INDICES OF 105 PLUS. THERE IS A POSSIBILITY THE HEAT ADVISORY MAY NEED TO BE EXTENDED INTO MONDAY. WILL PASS ON TO ONCOMING SHIFTS AND A DECISION WILL BE MADE OVER THE WEEKEND REGARDING THIS. A MENTION WILL ALSO BE MADE IN THE HWO. THE EXTENDED PART OF THE FORECAST (TUE-FRI) IS NOT CLEAR CUT TO SAY THE LEAST. THE BIGGEST FACTOR IN THIS PART OF THE FORECAST IS HOW FAST AND HOW FAR SOUTH DOES A COLD FRONT FROM THE UPPER PLAINS MOVE INTO OUR REGION? THE GFS CONTINUES TO OFFER A FASTER SOLUTION...BARRELLING THE FRONT THROUGH THE MIDSOUTH TUESDAY NIGHT/WEDNESDAY MORNING. MEANWHILE...THE ECMWF IS MUCH SLOWER AND HANGS THE FRONT UP OVER THE REGION BY THE END OF THE WEEK. THE UKMET AGREES MORE WITH THE GFS WHILE THE NOGAPS IS IN LINE WITH THE ECMWF. GIVEN IT IS LATE JULY...I HAVE A HARD TIME SEEING A FRONT RAPIDLY MOVING THROUGH OUR AREA. CLIMATOLOGY IS STRONGLY AGAINST THIS. FOR NOW...WILL LEAN CLOSER TO THE ECMWF SOLUTION. WILL KEEP A MENTION OF CHANCE POPS FROM THE MIDDLE TO THE END OF THE WEEK WITH TEMPERATURES NEAR SEASONABLE LEVELS. NEEDLESS TO SAY...THERE IS MUCH MORE UNCERTAINTY THAN USUAL REGARDING THE EXTENDED FORECAST. AS FOR THE TROPICS...TROPICAL STORM FRANKLIN IS FORECAST TO STAY OFF THE SOUTHEAST COAST AND TURN OUT TO SEA AHEAD OF AN UPPER TROUGH. ANOTHER AREA OF INTEREST MAY DEVELOP IN THE BAY OF CAMPECHE OVER THE WEEKEND...BUT SHOULD MOVE WEST AND NOT BE A FACTOR IN OUR WEATHER. && .MEG WATCHES/WARNINGS/ADVISORIES AR...HEAT ADVISORY THROUGH SUNDAY EVENING. MO...HEAT ADVISORY THROUGH SUNDAY EVENING. MS...HEAT ADVISORY THROUGH SUNDAY EVENING. TN...HEAT ADVISORY THROUGH SUNDAY EVENING. JFB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT FRI JUL 22 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 259 PM CDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE MIDSOUTH. HEAT INDICES WILL REMAIN OVER 100 DEGREES THROUGH THE EARLY EVENING HOURS. IN ADDITION...OVERNIGHT LOWS TONIGHT WILL ONLY BE IN THE MIDDLE TO UPPER 70S. THESE VERY WARM AND MUGGY CONDITIONS WILL PROVIDE LITTLE RELIEF FROM THE HOT WEATHER. ANYBODY WITH OUTDOOR ACTIVITIES SHOULD PREPARE FOR THE HEAT. THIS INCLUDES THE ELDERLY...THOSE WITH HEALTH PROBLEMS...AND THOSE WITHOUT AIR CONDITIONING. .DAYS TWO THROUGH SEVEN... HOT TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND WITH HIGHS IN THE UPPER 90S TO NEAR 100 DEGREES IN SOME LOCATIONS. HEAT INDICES WILL BE BETWEEN 105 AND 110 DEGREES THROUGH SUNDAY. AS A RESULT THE HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH THE WEEKEND. HOT TEMPERATURES WILL CONTINUE INTO THE BEGINNING OF NEXT WEEK... WITH THE POSSIBILITY OF HEAT INDICES REACHING NEAR 105 DEGREES ON MONDAY. THERE IS A CHANCE THE HEAT ADVISORY MAY BE EXTENDED INTO MONDAY. TEMPERATURES WILL RETURN CLOSER TO NORMAL AFTER MONDAY DUE TO HIGH PRESSURE SHIFTING EAST OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JFB
The Paducah radar (KPAH), 120 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Some portable carport buildings were blown over.
A privacy fence was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465723, 5465724, 5465725.